MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARINN (NH) 33 USP = 33 IU BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SODIUM HEPARINN (NH) 33 USP = 33 IU BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367671
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0044108, medical device expiration date: 2021-08-31, device manufacture date: 2020-02-13.Medical device lot #: 0100247, medical device expiration date: 2021-10-31, device manufacture date: 2020-04-09.Medical device lot #: 0258300, medical device expiration date: 2022-03-31, device manufacture date: 2020-09-14.Medical device lot #: 1014062, medical device expiration date: 2022-07-31, device manufacture date: 2021-01-14.Medical device lot #: 9344922, medical device expiration date: 2021-06-30, device manufacture date: 2019-12-10.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium heparinn (nh) 33 usp = 33 iu blood collection tubes, the device experienced clotting / micro clots.The following information was provided by the initial reporter.The customer stated: i received a call from a customer calling from (b)(6).She stated that one of the studies they¿re running they are seeing really high clotting rates in particular for sodium heparin tubes.13 samples were affected between early (b)(6).
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for evaluation.Therefore, retention samples of the incident lots were selected from bd inventory for evaluation and upon completion, no issues relating to clotting were observed.Retention samples were visually inspected, with no issues identified.Retention samples were further evaluated through a clinical study: no difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was unable to duplicate or confirm the customer¿s indicated failure (clotting) because the defect was not evident in the testing of the complaint lot samples.All visual observations of both retain and control samples tested demonstrated clinically acceptable performance.The tubes performed as expected.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unconfirmed for clotting.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.
 
Event or Problem Description
It was reported when using the bd vacutainer® sodium heparinn (nh) 33 usp = 33 iu blood collection tubes, the device experienced clotting / micro clots.The following information was provided by the initial reporter.The customer stated: i received a call from a customer calling from lab corp in geneva, switzerland.She stated that one of the studies they¿re running they are seeing really high clotting rates in particular for sodium heparin tubes.13 samples were affected between early april to june.

Brand Name
BD VACUTAINER® SODIUM HEPARINN (NH) 33 USP = 33 IU BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12186230
Report Number1917413-2021-00638
Device Sequence Number936869
Product Code JKA
UDI-Device Identifier50382903676717
UDI-Public50382903676717
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367671
Device Catalogue Number367671
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date07/17/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown